Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 52, NWS Jackson, KY

June 25, 20188 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2018, 2:02 PM EDT for 8 counties in Kentucky. It was in force for 58 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 2:02 PM EDT (18:02 UTC)
Expired
Jun 25, 2018, 3:00 PM EDT
In force
58 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:15 PM EDTTSTM WND DMG2 W Clio, KYTREE DOWN ON HIGHWAY 204 NEAR CANADA TOWN.
Jun 25, 2:15 PM EDTTSTM WND DMG4 Nnw Williamsburg, KYNUMEROUS TREES DOWN IN HEMLOCK SUBDIVISION.
Jun 25, 2:17 PM EDTTSTM WND DMGEne Saxton, KYTREE DOWN ON HIGHWAY 1804
Jun 25, 2:17 PM EDTTSTM WND DMGWilliamsburg, KYTREES DOWN IN THE CITY LIMITS OF WILLIAMSBURG. ALSO REPORTS OF POWER OUTAGES ACROSS COUNTY.
Jun 25, 2:20 PM EDTTSTM WND DMG5 Ne Williamsburg, KYTREE DOWN ON BROWNS CREEK RD.
Jun 25, 2:26 PM EDTTSTM WND DMG2 Nne Keavy, KYTREE DOWN OFF KEEVY ROAD.
Jun 25, 2:29 PM EDTTSTM WND DMG2 Sw Dorthae, KY
Jun 25, 2:30 PM EDTTSTM WND DMG2 Wsw Chenoa, KYSEVERAL TREES AND LIMBS WERE BLOWN DOWN ONTO HIGHWAY 190 BETWEEN MILEMARKERS 10 AND 12. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Jun 25, 2:36 PM EDTTSTM WND DMG1 Wnw Davisburg, KYTREE WAS BLOWN DOWN ONTO HIGHWAY 190.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

036 
WUUS53 KJKL 251802
SVRJKL
KYC013-051-121-125-131-147-199-235-251900-
/O.NEW.KJKL.SV.W.0052.180625T1802Z-180625T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
202 PM EDT MON JUN 25 2018

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Southern Laurel County in south central Kentucky...
  Bell County in southeastern Kentucky...
  Knox County in southeastern Kentucky...
  West central Leslie County in southeastern Kentucky...
  Southeastern Pulaski County in south central Kentucky...
  Eastern McCreary County in south central Kentucky...
  Whitley County in south central Kentucky...
  Southern Clay County in southeastern Kentucky...

* Until 300 PM EDT.

* At 201 PM EDT, severe thunderstorms were located along a line
  extending from near Rockcastle Springs to near Zion Hill, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Williamsburg, Barbourville, Pineville, Middlesboro, Fariston,
  Brightshade, Varilla, Swan Lake, Cumberland Falls S.P., Goose Rock,
  Mount Victory and Bush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 8446 3703 8440 3714 8350 3665 8355
      3662 8364 3658 8369
TIME...MOT...LOC 1801Z 260DEG 37KT 3703 8426 3656 8433 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
4 follow-up statements
356 
WWUS53 KJKL 251815
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
215 PM EDT MON JUN 25 2018

KYC199-251825-
/O.CAN.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Pulaski KY-
215 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3660 8430 3679 8435 3704 8429 3714 8350
      3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1815Z 260DEG 37KT 3705 8411 3658 8418 

$$

KYC013-051-121-125-131-147-235-251900-
/O.CON.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-McCreary KY-Whitley KY-Clay KY-
215 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN LAUREL...BELL...KNOX...WEST CENTRAL LESLIE...EASTERN
MCCREARY...WHITLEY AND SOUTHERN CLAY COUNTIES...

At 215 PM EDT, severe thunderstorms were located along a line
extending from near Lily to near Red Ash, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Williamsburg, Barbourville, Pineville, Middlesboro, Julip, Fariston,
Brightshade, Varilla, Swan Lake, Zion Hill, Ponza and Goose Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3660 8430 3679 8435 3704 8429 3714 8350
      3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1815Z 260DEG 37KT 3705 8411 3658 8418 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
656 
WWUS53 KJKL 251841
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
241 PM EDT MON JUN 25 2018

KYC147-251851-
/O.CAN.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
McCreary KY-
241 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCREARY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3659 8391 3690 8411 3699 8430 3704 8429
      3714 8350 3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1841Z 260DEG 37KT 3709 8381 3662 8388 

$$

KYC013-051-121-125-131-235-251900-
/O.CON.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-Whitley KY-Clay KY-
241 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN LAUREL...BELL...KNOX...WEST CENTRAL LESLIE...
NORTHEASTERN WHITLEY AND SOUTHERN CLAY COUNTIES...

At 241 PM EDT, severe thunderstorms were located along a line
extending from Pigeonroost to Fonde, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Barbourville, Pineville, Middlesboro, Fariston, Brightshade, Varilla,
Swan Lake, Ponza, Goose Rock, Gausdale, Erose and Bush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3659 8391 3690 8411 3699 8430 3704 8429
      3714 8350 3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1841Z 260DEG 37KT 3709 8381 3662 8388 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
893 
WWUS53 KJKL 251851
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
251 PM EDT MON JUN 25 2018

KYC013-051-121-125-131-235-251900-
/O.CON.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-Whitley KY-Clay KY-
251 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN LAUREL...EASTERN BELL...NORTHERN KNOX...WEST CENTRAL
LESLIE...NORTH CENTRAL WHITLEY AND SOUTHERN CLAY COUNTIES...

At 251 PM EDT, severe thunderstorms were located along a line
extending from Boho to Hutch, moving east at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pineville, Fariston, Brightshade, Varilla, Lake, Cane Creek,
Barnyard, Ponza, Salt Gum, Beverly, Goose Rock and North Corbin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3658 8370 3671 8372 3697 8391 3696 8404
      3694 8419 3699 8429 3704 8429 3714 8350
      3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1851Z 261DEG 57KT 3710 8371 3665 8362 

HAIL...<.75IN
WIND...60MPH
 
$$

KAS
913 
WWUS53 KJKL 251858
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
258 PM EDT MON JUN 25 2018

KYC013-051-121-125-131-235-251908-
/O.EXP.KJKL.SV.W.0052.000000T0000Z-180625T1900Z/
Laurel KY-Bell KY-Knox KY-Leslie KY-Whitley KY-Clay KY-
258 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAUREL...EASTERN
BELL...NORTHERN KNOX...WEST CENTRAL LESLIE...NORTH CENTRAL WHITLEY
AND SOUTHERN CLAY COUNTIES WILL EXPIRE AT 300 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3658 8370 3671 8372 3697 8391 3696 8404
      3694 8419 3699 8429 3704 8429 3714 8350
      3665 8355 3662 8364 3658 8369
TIME...MOT...LOC 1858Z 260DEG 37KT 3711 8362 3666 8353 

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 25, 10:00 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1000 AM EDT Mon Jun 25 2018

.UPDATE...
Issued at 1000 AM EDT MON JUN 25 2018

13z sfc analysis shows a warm front lying across eastern Kentucky.
An earlier MCS exited the area to the east this morning. Currently
the scope is relatively clear across the area while clouds remain
thick in the east behind the weakening MCS. Temperatures are
rebounding in the south quickly into the mid 70s while upper 60s
and low 70s are found to the north. Whatever stabilization that
the MCS may have provided in its wake is quickly waning and the
instability is starting to build up again in the far southwest
where skies are relatively clear with cu and some cloud streets
evident on visible satellite. Conditions appear favorable for
additional storm development in this area and points north as the
instability builds with air mass recovery. Ongoing storms over
central Kentucky and subsequent outflows from these will also
contribute to a better environment for storms further east. The
latest HRRR runs suggest another round or two of storms taking
place today with heavy rain a concern. Organized storms look to be
possible today, as well, with good shear and low level helicity
contributing to rotating updrafts. Should better instability
develop across the area there is a potential for severe storms
with damaging wind gusts the main threat, but an isolated tornado
cannot be ruled out. For this reason, SPC has upgraded a good
portion of our CWA - generally south of the Mountain Parkway - to
slight risk today. Have updated the grids in attempt to time the
storms and adjust temps/dewpoints in light of the latest
ShortBlend guidance. These have been sent to the NDFD and web
servers with an updated HWO and ZFP issued, as well.

UPDATE Issued at 705 AM EDT MON JUN 25 2018

Current conditions across the area feature the last of a line of
showers and thunderstorms exiting eastern Kentucky to the east.
Some scattered showers will remain over the north through the
morning and into the early afternoon.Adjusted the cloud cover as
well due to a clearing present in the IR this morning over
southcentral Kentucky shifting east. This will bring a break and
some more heating to the south into the early afternoon. Thus will
expect more instability here. Have adjusted pops to represent this
in the morning as this will lead to more convection making it into
the south this afternoon. Tried to depict this in the pops. As
well, bumped up the high temps a few degrees here. A fresh set of
zones was sent out for this update.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 451 AM EDT MON JUN 25 2018

Current conditions across the area features an MCS moving through
central and eastern Kentucky this morning. Waning instability
across the area and warming cloud tops indicate this system will
continue to press eastward but become more of a heavy rainfall
threat than a wind threat through the mid morning hours. The
difficult part will be how this system evolves through the
daytime hours. CAMs suggest the showers to remain over the north
pushing east as some clearing happens in the south after the
initial line passes through this morning. This may allow for some
better heating through the day. Another disturbances pushes east
through Kentucky by midday as the daytime heating allows for some
more development in the afternoon. The issue here is lingering
cloud cover as well as lingering showers across the area during
the day. If some clearing does occur during the morning hours and
into the midday hours then there maybe some validity to the CAMs
bringing another line of convection through the area during the
afternoon. Model soundings suggest the clearing in the south will
allow sufficient destabilization but the north seems to be lacking
the better instability. Nevertheless, anything that does develop
this afternoon will be a marginal wind threat with minor flooding
over already saturated areas. The marginal wind threat will also
be confined to the south and southeast CWA.

By tonight, the mentioned MCS will push through the area but
lingering cloud cover behind the system with another disturbance
on its heels will make for questionable fog development for
Tuesday morning. Heating into the day on Tuesday will allow for
destabilization again through the day. However, timing of the
mentioned next disturbance moving into the area may use up a good
bit of instability through the midday time frame. Models
suggesting this scenario will mean scattered convection with no
organization. Thus will not expect any strong storms through the
day on Tuesday. However, this does not cancel out the flood
threat. Training cells or at least a few good downpours over
already saturated grounds could lead to some minor flood issues as
well.

.LONG TERM...(Tuesday night through Sunday)
Issued at 451 AM EDT MON JUN 25 2018

The extended portion of the forecast begins on Tuesday night with
the pattern featuring an upper low pushing into the Great Lakes
region. Otherwise, the jet stream over the northern CONUS seems to
be a more zonal pattern. During this time, ridging parked just off
the southeast CONUS will continue to keep a steady flow of warm
and moist tropical air into the OH Valley. The mentioned
approaching upper low will drag a cold front through the area for
Wednesday. This combined with the mentioned moist flow will keep a
good chance for precip for Wednesday and into Wednesday night. In
fact, model soundings suggest SB CAPE in the 2500 to 3000 range
for Wednesday afternoon. This is also with PWAT values around the
1.75 inch range. Will expect some strong storms possible on with a
heavy rain potential on Wednesday afternoon. The trough axis
passes through the area Wednesday night as ridging maintaining
over the southeast CONUS will slow the progression of the front as
the better upper level support exits to the east. This will cause
the front to stall over the area for Thursday. Thus will expect
one more day of convection possible for Thursday afternoon as
a slight chance will be warranted for showers and thunderstorms
firing along the boundary.

After this, by Friday the upper level pattern shifts as a massive
ridge builds over the eastern CONUS squelching any convection for
the rest of the extended. However, some indication of return flow
remains for this period. Thus will expect hot above average high
temps with dew points in the upper 60s to low 70s each day. Thus
will expect muggy and uncomfortable condition with heat index
values in the upper 90s to around 100 at times for Friday and into
next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 710 AM EDT MON JUN 25 2018

The morning MCS will continue to push east and exit the area this
morning. Some lingering showers over the north will keep some
lower cigs in the area as well as some lower vis in the heavier
showers. Just about every TAF site will see an improving of
conditions around midday to VFR in between 2 disturbances
impacting the area today. The next disturbance will arrive between
18z and 22z today. This will drop conditions at the TAF sites
again tonight to IFR and below. Cloud cover tonight will impede
fog development but any breaks in the cloud cover will allow for
dense fog to develop, especially with the saturated boundary
layer. Expect winds to be light and variable through the period
outside of thunderstorms.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...SHALLENBERGER
LONG TERM...SHALLENBERGER
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 25, 2:00 PM EDT, 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
200 PM EDT Mon Jun 25 2018

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
200 PM EDT Mon Jun 25 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Thunderstorms will continue to cross the area this afternoon and
into the evening. The strongest storms will be capable of
damaging winds and heavy rain. The best threat for damaging winds
will be south of the Mountain Parkway. Localized flooding will be
possible where storms track repeatedly over an area.

Thunderstorms will be possible again late tonight towards dawn.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible at times from Tuesday through
Thursday evening. Some storms during the day Wednesday could
produce excessive rainfall and gusty winds.

Some locales may experience heat indices in excess of 100 degrees
Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any instances of wind damage or
flooding.

SHALLENBERGER/GREIF

In the hours before

Special weather statement, Jun 25, 12:50 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1250 PM EDT MON JUN 25 2018

KYZ085>087-251715-
Whitley-Knox-Bell-
1250 PM EDT MON JUN 25 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BELL...SOUTHERN KNOX
AND SOUTHEASTERN WHITLEY COUNTIES...

At 1250 PM EDT, radar indicated strong thunderstorms located along a
line extending from Artemus to Pruden. Movement was east at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Barbourville, Pineville, Middlesboro, Artemus, Varilla, Swan Lake,
Clate, Birdseye, Ponza, Gausdale, King, Blanche, Pruden, Cubage,
Binghamtown, Rella, Clear Creek Springs, Wasioto, Avis and Hutch.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3659 8401 3685 8402 3692 8351 3667 8352
      3664 8358 3662 8364 3658 8369
TIME...MOT...LOC 1650Z 267DEG 30KT 3684 8384 3658 8390

KAS
Special weather statement, Jun 25, 1:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
123 PM EDT MON JUN 25 2018

KYZ115-118-251800-
Perry-Letcher-
123 PM EDT MON JUN 25 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LETCHER AND
SOUTHEASTERN PERRY COUNTIES...

At 123 PM EDT, a strong thunderstorm was located over Slemp, or 13
miles southeast of Hazard, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Letcher, Blackey, Oscaloosa, Flint, Indian Bottom, Bluefield, Red
Star, Elko, Premium, Trailer, Hallie, Defeated Creek, Kings Creek,
Banks, Cornettsville, Arminta, Skyline, Ulvah, Jeremiah and Carbon
Glow.

LAT...LON 3707 8318 3707 8317 3708 8317 3713 8316
      3718 8298 3717 8298 3719 8296 3720 8291
      3705 8283 3705 8318
TIME...MOT...LOC 1723Z 258DEG 17KT 3708 8308

KAS
Special weather statement, Jun 25, 1:42 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service JACKSON KY
142 PM EDT MON JUN 25 2018

KYZ109-110-113-120-251815-
Floyd-Pike-Knott-Magoffin-
142 PM EDT MON JUN 25 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KNOTT...CENTRAL
FLOYD...NORTHWESTERN PIKE AND SOUTHEASTERN MAGOFFIN COUNTIES...

At 141 PM EDT, a strong thunderstorm was located over Gunlock, or 14
miles north of Hindman, moving east at 50 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Pikeville, Prestonsburg, Estill, Coal Run Village, Martin, Wayland,
Allen, East McDowell, Fredville, Bammer, Vail, Hippo, Handshoe,
Gunlock, Glo, Printer, Aluba, McDowell, Betsy Layne and Orchard.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3741 8253 3745 8304 3751 8304 3751 8298
      3750 8298 3750 8295 3752 8296 3753 8300
      3755 8300 3755 8302 3758 8301 3759 8304
      3763 8304 3766 8252
TIME...MOT...LOC 1741Z 270DEG 42KT 3754 8295

GEOGERIAN
Special weather statement, Jun 25, 1:43 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
143 PM EDT MON JUN 25 2018

KYZ088-251815-
Harlan-
143 PM EDT MON JUN 25 2018

...A STRONG THUNDERSTORM WILL AFFECT HARLAN COUNTY...

At 143 PM EDT, a strong thunderstorm was located over Bobs Creek, or
near Harlan, moving east at 40 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Harlan, Loyall, Evarts, Wallins Creek, Bobs Creek, Mary Alice,
Dizney, Chevrolet, Louellen, Elcomb, White Star, Shields, Black
Mountain, Rosspoint, Clover, Baxter, Smith, Bailey Creek, Liggett and
Verda.

LAT...LON 3689 8343 3689 8341 3691 8340 3695 8286
      3693 8286 3691 8288 3690 8287 3688 8289
      3685 8301 3685 8307 3678 8313 3674 8314
      3671 8331 3668 8340 3668 8346
TIME...MOT...LOC 1743Z 264DEG 33KT 3681 8321

KAS
Special weather statement, Jun 25, 1:53 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service JACKSON KY
153 PM EDT MON JUN 25 2018

KYZ079-080-084-085-251830-
Whitley-McCreary-Laurel-Pulaski-
153 PM EDT MON JUN 25 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LAUREL...
SOUTHEASTERN PULASKI...MCCREARY AND WHITLEY COUNTIES...

At 152 PM EDT, radar indicated strong thunderstorms located along a
line extending from near Mount Victory to near Strunk.
Movement was east at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Williamsburg, Whitley City, Julip, Fariston, Cumberland Falls S.P.,
Zion Hill, Red Ash, Verne, Goldbug, North Corbin, Louden, Krupp,
Hightop, Hollyhill, Polly Camp, Youngs Creek, Nevisdale, Bark Camp,
Bon and Dixie.

LAT...LON 3660 8452 3701 8450 3709 8396 3698 8398
      3699 8404 3695 8410 3686 8406 3685 8404
      3682 8402 3682 8401 3659 8404
TIME...MOT...LOC 1752Z 264DEG 37KT 3700 8436 3660 8444

KAS
Special weather statement, Jun 25, 1:53 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service JACKSON KY
153 PM EDT MON JUN 25 2018

KYZ079-251830-
Pulaski-
153 PM EDT MON JUN 25 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PULASKI COUNTY...

At 153 PM EDT, a strong thunderstorm was located over Science Hill,
or near Somerset, moving east at 35 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Somerset, Science Hill, Stab, Bobtown, Grade, Ruth, Shopville, Dykes,
Dabney, Valley Oak, Bent, Hogue, Pulaski, Ferguson and Ware.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3722 8475 3725 8440 3721 8436 3706 8434
      3708 8474 3721 8477
TIME...MOT...LOC 1753Z 266DEG 30KT 3715 8466

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:05 PM EDTSpecial Weather StatementJKLHarlan25 min
Jun 25, 3:14 AM EDTSpecial Weather StatementJKLRockcastle31 min
Jun 25, 4:28 AM EDTSpecial Weather StatementJKLEstill, Jackson, Lee, Owsley32 min
Jun 25, 4:43 AM EDTSpecial Weather StatementJKLLaurel32 min
Jun 25, 7:01 AM EDTSpecial Weather StatementJKLPike29 min
Jun 25, 11:55 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Rockcastle2 hr
Jun 25, 12:05 PM EDTSpecial Weather StatementJKLWhitley25 min
Jun 25, 12:26 PM EDTSpecial Weather StatementJKLWhitley34 min
Jun 25, 12:50 PM EDTSpecial Weather StatementJKLBell25 min
Jun 25, 1:09 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie36 min
Jun 25, 1:23 PM EDTSpecial Weather StatementJKLLetcher37 min
Jun 25, 1:32 PM EDTSevere Thunderstorm WarningJKLLetcher, Perry58 min
Jun 25, 1:42 PM EDTSpecial Weather StatementJKLFloyd33 min
Jun 25, 1:43 PM EDTSpecial Weather StatementJKLHarlan32 min
Jun 25, 1:53 PM EDTSpecial Weather StatementJKLMcCreary, Whitley37 min
Jun 25, 1:58 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski62 min
Jun 25, 2:00 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more5 hr
Jun 25, 2:22 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Pulaski, Rockcastle3 hr
Jun 25, 2:45 PM EDTSpecial Weather StatementJKLClay, Laurel45 min
Jun 25, 2:58 PM EDTSpecial Weather StatementJKLLeslie47 min
Jun 25, 2:59 PM EDTFlash Flood WarningJKLLaurel, Pulaski3 hr
Jun 25, 3:18 PM EDTAreal Flood AdvisoryJKLJackson, Rockcastle117 min
Jun 25, 3:58 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Owsley2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.